Serum cytidine deaminase levels after withdrawal of non-steroidal anti-inflammatory treatment in rheumatoid arthritis

J. R. Kirwan, H. L.F. Currey

Research output: Contribution to journalArticle (Academic Journal)peer-review

11 Citations (Scopus)

Abstract

Increases of joint inflammation in nine patients with rheumatoid arthritis were provoked by withdrawal of their non-steroidal anti-inflammatory drugs. Pain score, duration of morning stiffness, Ritchie articular index score, and the number of analgesic tablets consumed reached peaks after five, three, five, and five days respectively compared with values during six days of normal treatment. Changes in serum cytidine deaminase (believed to reflect polymorph turnover in inflamed joints) showed a different pattern, with a sharp peak after two days and a subsequent trough. Possible mechanisms for these differences are discussed.

Original languageEnglish
Pages (from-to)308-312
Number of pages5
JournalAnnals of the Rheumatic Diseases
Volume47
Issue number4
DOIs
Publication statusPublished - 1 Jan 1988

Fingerprint Dive into the research topics of 'Serum cytidine deaminase levels after withdrawal of non-steroidal anti-inflammatory treatment in rheumatoid arthritis'. Together they form a unique fingerprint.

Cite this